MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: based on the received information, a damage to the active electrode due to excessive mechanical stress seems very likely.However, to determine an exact root cause, device investigation would be necessary.Re-implantation is considered but no date has been scheduled yet.This is a combined initial / final report.
 
Event or Problem Description
Parent brought the child to the clinic reporting not responding to sounds with the device.Planning for re-implantation.Recommended to take ct scan to check placement of the implant and all channels are inside cochlea.
 
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to excessive mechanical stress seems very likely.However, to determine an exact root cause, device investigation would be necessary.Re-implantation was carried out, but the device has not been received yet.
 
Event or Problem Description
Parent brought the child to the clinic reporting not responding to sounds with the device.The recipient has been re-implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: overload fractures in the active electrode, as might be caused by an external mechanical impact, was determined to be the root cause of device failure.The problems given in the recipient report appear to match the damage found.This is a final report.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key20877778
Report Number9710014-2024-01105
Device Sequence Number12972554
Product Code MCM
UDI-Device Identifier09008737049171
UDI-Public(01)09008737049171
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/15/2026
Device Model NumberSONATA
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer12/06/2024
12/06/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/30/2025
07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale